Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 332, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 22, 2004, 6:23 PM EDT for Meade County, Kentucky. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 22, 2004, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Meade County, KY
The radar
The Louisville radar (KLVX), 18 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 22, 4:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 222223
SVRLMK
KYC163-222315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT THU JUL 22 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEADE COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 715 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BRANDENBURG...OR ABOUT 32
MILES SOUTHWEST OF LOUISVILLE...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GARRETT BY 630 PM EDT
FLAHERTY AND MULDRAUGH BY 640 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3787 8624 3793 8632 3804 8627 3801 8620
3801 8613 3797 8606 3799 8600 3787 8599
3783 8602 3781 8610
$$
JARVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:15 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 22, 3:15 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU JUL 22 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY) IMMEDIATE THREAT IS STORM DEVELOPMENT TO OUR NORTHWEST LATE THIS AFTERNOON. RADAR/SATELLITE SHOWING MAIN CONVECTION OVER CENTRAL ILLINOIS. THIS SHOULD TRACK EAST FOR A FEW HOURS BEFORE POSSIBLY TURNING SOUTHEAST AND CLIPPING THE NORTHEAST PART OF THE CWFA. OF ADDITIONAL CONCERN HOWEVER IS NEW DEVELOPMENT AROUND 19Z IN SOUTHEAST ILLINOIS WHICH WILL LIKELY AFFECT NORTHERN PORTIONS OF THE CWFA THIS EVENING. END RESULT IS TO HAVE STORMS IN THE FORECAST TONIGHT. WITH PWAT APPROACHING TWO INCHES WILL MENTION HEAVY RAIN. COLD FRONT PUSHES THROUGH FROM NORTH TO SOUTH FRIDAY BRINGING ADDITIONAL THUNDERSTORM CHANCES ALONG WITH IT. SHOWERS AND STORMS SHOULD THEN MOVE JUST SOUTH OF KENTUCKY FRIDAY EVENING WITH DRY WEATHER FOR THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH...THOUGH WILL HAVE TO KEEP AN EYE ON A SHALLOW TROF STRETCHING FROM THE GULF TO THE MID-ATLANTIC COAST. .EXTENDED DISCUSSION (SUNDAY NIGHT THROUGH THURSDAY)... UPPER AIR PATTERN AT THE BEGINNING OF THE EXTENDED FORECAST WILL FEATURE A TROUGH ACROSS THE NORTH CENTRAL PORTION OF THE UNITED STATES AND HIGH PRESSURE ACROSS THE GREAT LAKES. ALTHOUGH THIS HIGH PRESSURE WILL MAINTAIN NORTH WINDS ACROSS THE LOWER OHIO VALLEY...SOUTHWEST FLOW ALOFT TO THE EAST SIDE OF THE UPPER TROUGH WILL BRING PERIODS OF MID LEVEL CLOUDINESS MONDAY THROUGH WEDNESDAY AS MID LEVEL MOISTURE OVERRUNS COOLER AIR AT THE SURFACE. SEVERAL DIFFICULT TO TIME UPPER AIR FEATURES WILL MOVE NORTHEAST ACROSS THE REGION MONDAY AND TUESDAY. HAVE PLACED A CHANCE OF CONVECTION FOR THIS PERIOD THROUGH TUESDAY NIGHT. BY WEDNESDAY...AN UPPER LEVEL LOW WILL BEGIN TO CLOSE OFF ACROSS THE WESTERN GREAT LAKES. THIS WILL BRING SEASONABLY COOL TEMPERATURES WEDNESDAY AND THURSDAY. .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && 13/JSD
Hazardous weather outlook, Jul 22, 12:43 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1243 PM EDT THU JUL 22 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 419 AM EDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VERY MOIST AND UNSTABLE AIR OVER CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM MADISON INDIANA...TO LOUISVILLE...TO JASPER INDIANA. A FEW DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN THREATS. HEAT INDEX READINGS OF UP TO 100 TO 105 ARE LIKELY THIS AFTERNOON, ESPECIALLY IN THE URBAN AREAS. CAUTION SHOULD BE EXERCISED BY THOSE OUTSIDE FOR PROLONGED PERIODS OF TIME. REMEMBER TO DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE IN THE AREA AGAIN ON FRIDAY AS A COLD FRONT DROPS SOUTH ACROSS OUR REGION. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE, GUSTY WINDS, LIGHTNING AND HEAVY RAIN COULD ACCOMPANY THE STORMS. SCATTERED THUNDEERSTORMS ARE ALSO EXPECTED TO DEVELOP MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, Jul 22, 5:24 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
524 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG CUZCO 38.48N 86.72W
07/22/2004 DUBOIS IN LAW ENFORCEMENT
TREES DOWN.
&&
WAIDLEYLocal storm report, Jul 22, 5:32 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST PAOLI 38.56N 86.47W
07/22/2004 0 MPH ORANGE IN LAW ENFORCEMENT
SEVERAL TREES DOWN NORTH OF PAOLI.
&&
WAIDLEYLocal storm report, Jul 22, 5:40 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG ELIZABETHTOWN 37.70N 85.87W
07/22/2004 HARDIN KY LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS BLUEGRASS PARKWAY AND CARS
BLOWN OFF ROAD.
&&
WAIDLEYLocal storm report, Jul 22, 6:01 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST CAREFREE 38.24N 86.36W
07/22/2004 0 MPH CRAWFORD IN AMATEUR RADIO
50 TO 60 MPH REPORTED.
&&
WAIDLEYSpecial weather statement, Jul 22, 6:05 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 605 PM EDT THU JUL 22 2004 KYZ023-024-026-027-230000- BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-OHIO KY- INCLUDING THE CITIES OF...HARDINSBURG 605 PM EDT THU JUL 22 2004 ...STRONG THUNDERSTORMS TO AFFECT THE AREA OVER THE NEXT FEW HOURS... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ACROSS DAVIESS AND MCLEAN COUNTIES IN KENTUCKY. THESE STORMS WERE MOVING EAST AT 30 MPH. THE STORMS WILL MOVE ACROSS HANCOCK...OHIO...WESTERN GRAYSON AND BRECKINRIDGE COUNTIES THROUGH 700 PM CDT. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS...INTENSE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND POSSIBLY SOME HAIL. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. JARVIS
Local storm report, Jul 22, 6:23 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG FREDERICKSBURG 38.43N 86.19W
07/22/2004 WASHINGTON IN LAW ENFORCEMENT
POWER LINES DOWN ALONG HIGHWAY 150.
&&
WAIDLEYThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:57 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 18 min |
| Jul 22, 4:07 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 23 min |
| Jul 22, 4:52 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 38 min |
| Jul 22, 6:25 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 35 min |
| Jul 22, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 60 min |
| Jul 22, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 29 min |
| Jul 22, 6:58 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 47 min |
| Jul 22, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 46 min |
| Jul 22, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 38 min |
| Jul 22, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 41 min |
| Jul 22, 7:36 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.